Dear Editor,We have read with interest comments by Solla et al.  regarding our Letter to the Editor published in NeurologicalSciences titled ‘‘Insidious onset of Pisa Syndrome afterrasagiline therapy in a patient with Parkinson’s Disease’’. We thank the authors for their interest in our paper, but we think it is necessary to make some clarifications regarding the temporal relationship between the onset of Pisa Syndrome (PS) and rasagiline therapy. PS occurred in fact after and not before rasagiline treatment as stated by Solla et al. In particular, PS occurred after a time interval of 6–12 months and anyway after rasagiline was added to patient’s therapy. This long time interval is one of the elements that makes the case interesting (time period longer than previously described). Temporal relationship is fundamental for the interpretation of clinical and electrophysiological findings in our case. Rasagiline is an inhibitor of monoamine oxidase type B, and although different mechanisms of action have been advocated, its effect is primarily dopamine mediated .This means that occurrence of Pisa syndrome in our case was likely related not only to the specific mechanisms of action of the drug but also to increased dopamine extracellular levels at the striatal synapses, and thus to the total dopamine agonism load. To conclude, though it is likely that concomitant use of other antiparkinsonian drugs could have contributed to the onset of PS in our patient, it is noteworthy that PS was not evident before rasagiline was started, it became evident after rasagiline was initiated, and it was not anymore evident after rasagiline was stopped.
|Number of pages||1|
|Publication status||Published - 2015|
All Science Journal Classification (ASJC) codes
- Clinical Neurology
- Psychiatry and Mental health